Alert archive / Colorado / Severe Thunderstorm Warnings in 2016
Severe Thunderstorm Warning 281, NWS Pueblo, CO
NWS Pueblo, CO issued this severe thunderstorm warning at Sep 6, 2016, 5:33 PM MDT for Bent County, Kiowa County, Prowers County, Colorado. It was in force for 42 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Sep 6, 2016, 5:33 PM MDT (23:33 UTC)
- Expired
- Sep 6, 2016, 6:15 PM MDT
- In force
- 42 min
- Issued by
- NWS Pueblo, CO
- Area
- Storm-based polygon
- Hail
- 1.25 in
- Wind
- 60.0 mph
Counties Bent County, CO, Kiowa County, CO, Prowers County, CO
The radar
The Pueblo radar (KPUX), 113 km from the middle of the area, began a volume at 23:33 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Denver, CO (KDEN), launched 12:00Z, 11.6 hours before the alert went out and 188 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 445 J/kg
- Mixed-layer CIN
- -77 J/kg
- Mixed-layer LCL
- 761 m above ground
- 0-6 km bulk shear
- 56 kt
- 0-1 km storm-relative helicity
- -12 m²/s²
- 0-3 km storm-relative helicity
- 151 m²/s²
- Significant tornado parameter
- -0.0
- Supercell composite
- -0.1
The text
As transmitted.
417
WUUS55 KPUB 062333
SVRPUB
COC011-061-099-070015-
/O.NEW.KPUB.SV.W.0281.160906T2333Z-160907T0015Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE PUEBLO CO
533 PM MDT TUE SEP 6 2016
THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHWESTERN PROWERS COUNTY IN SOUTHEASTERN COLORADO...
SOUTH CENTRAL KIOWA COUNTY IN SOUTHEASTERN COLORADO...
NORTHEASTERN BENT COUNTY IN SOUTHEASTERN COLORADO...
* UNTIL 615 PM MDT
* AT 533 PM MDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR HASTY...OR
22 MILES WEST OF LAMAR...MOVING NORTH AT 20 MPH.
HAZARD...60 MPH WIND GUSTS AND HALF DOLLAR SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE
TO ROOFS...SIDING...AND TREES.
* LOCATIONS IMPACTED INCLUDE...
SWEETWATER RESERVOIR...QUEENS RESERVOIR...NEEGRONDA RESERVOIR...
NEEOSHE RESERVOIR...MCCLAVE...HASTY...JOHN MARTIN RESERVOIR AND
CADDOA.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3802 10289 3813 10316 3845 10315 3837 10257
TIME...MOT...LOC 2333Z 197DEG 19KT 3813 10302
HAIL...1.25IN
WIND...60MPH
$$
HODANISH2 follow-up statements
650
WWUS55 KPUB 062347
SVSPUB
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
547 PM MDT TUE SEP 6 2016
COC011-061-099-070015-
/O.CON.KPUB.SV.W.0281.000000T0000Z-160907T0015Z/
PROWERS CO-KIOWA CO-BENT CO-
547 PM MDT TUE SEP 6 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 615 PM MDT
FOR NORTHWESTERN PROWERS...SOUTH CENTRAL KIOWA AND NORTHEASTERN BENT
COUNTIES...
AT 547 PM MDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR HASTY...OR 22
MILES NORTHWEST OF LAMAR...MOVING NORTH AT 20 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING...AND TREES.
LOCATIONS IMPACTED INCLUDE...
NEEOSHE RESERVOIR...MCCLAVE...HASTY...SWEETWATER RESERVOIR...QUEENS
RESERVOIR AND NEEGRONDA RESERVOIR.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3806 10290 3814 10306 3843 10310 3837 10257
TIME...MOT...LOC 2347Z 197DEG 19KT 3820 10299
HAIL...1.00IN
WIND...60MPH
$$
HODANISH731
WWUS55 KPUB 062359
SVSPUB
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
558 PM MDT TUE SEP 6 2016
COC009-070008-
/O.EXP.KPUB.SV.W.0280.000000T0000Z-160907T0000Z/
BACA CO-
558 PM MDT TUE SEP 6 2016
...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL BACA COUNTY WILL
EXPIRE AT 600 PM MDT...
THE SEVERE THUNDERSTORM WHICH PROMPTED THE WARNING HAS WEAKENED.
THEREFORE THE WARNING WILL BE ALLOWED TO EXPIRE. THE STORM CAN
STILL PRODUCE DIME SIZE HAIL...WIND GUSTS TO AROUND 55 MPH...HEAVY
RAIN AND LIGHTNING.
LAT...LON 3730 10222 3764 10205 3730 10204
TIME...MOT...LOC 2356Z 226DEG 11KT 3737 10210
$$
LWWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pueblo, CO wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 6, 3:14 PM MDT, 2 hours 19 minutes earlier.
Area forecast discussion, Sep 6, 3:14 PM MDT, 2 hours 19 minutes before
Area Forecast Discussion National Weather Service Pueblo CO 314 PM MDT TUE SEP 6 2016 .SHORT TERM...(This evening through Wednesday) Issued at 243 PM MDT Tue Sep 6 2016 Surface low pressure located near Pueblo late this afternoon, with frontal boundary roughly stationary along/just south of the Arkansas River. Fairly deep instability (CAPE 1-2k J/KG) lies over the southeast plains south of the boundary, especially along and east of a Trinidad to Lamar line. With weak upper jet lifting newrd out of NM providing some upward motion, expect tsra to gradually increase in coverage over the southeast plains this afternoon into this evening, while isolated storms continue farther west over the mountains and interior valleys. Could see a few severe storms over the far sern plains, with mainly a high wind threat as activity moves quickly newrd across the area. For Colorado Springs/Pueblo area, strongest storms should stay east where instability is deeper, though a brief windy -shra/-tsra will be possible into early evening. Convection ends/moves into KS by midnight, with clearing skies most of the region as mid and upper levels dry out. On Wed, frontal boundary slowly drops southward and washes out, as modest wly flow aloft begins to reform a lee surface trough along I25 by late afternoon. Air mass over the area substantially dries out under wly flow, with axis of deepest instability shifting se of the state. As a result, the chance for afternoon convection looks very low across, and will keep mention of any tsra out of the forecast for now. Max temps most areas Wed will drift downward a degf or two as mid levels cool slightly. .LONG TERM...(Wednesday night through Tuesday) Issued at 243 PM MDT Tue Sep 6 2016 There is still not a lot of confidence in the extended period of the forecast. Models continue to show a split in the pattern evolution, and ensemble members have a large amount of spread. Wednesday night through Thursday...much of what happens during this period will depend on the track of the reminents of the tropical system Newton. Both the NAM and ECMWF take the reminents of the system out of southern Arizona, and take it across southern New Mexico into the Texas Panhandle. The GFS has a more northerly track, with the moisture associated with the system working north into southeastern Colorado. At this time, have low pops along the New Mexico border to account for this uncertainty, especially on Thursday afternoon. Elsewhere, westerly flow aloft and drier air across the region should keep the rest of the area dry. Friday...an upper level trough is forecast to strengthen over the northern plains into the Missouri Valley, which will send a cold front south across Colorado Friday morning. Models bring northeasterly upslope flow to the plains by Friday afternoon. Limited moisture will likely keep shower and thunderstorm development limited, with the southern Sangre de Cristo range and Raton Mesa region favored. This front will also bring slightly cooler air to the region with highs dropping from the 90s on Thursday, down into the lower to mid 80s for Friday. Saturday and Sunday...high pressure will build over the desert southwest for the weekend while an upper low forms over the Pacific Northwest. For the weekend, flow around the high will send moisture northward into western Colorado. This will likely lead to isolated to scattered afternoon and evening showers and thunderstorms over the mountains. Weak steering flows should keep convection tied to the terrain, keeping the plains dry through the weekend. Monday into Tuesday...the models continue to struggle heading into next week. It all has to do with how the upper low over the Pacific Northwest evolves. The GFS and Canadian solutions strengthen a low over the Great Basin Monday into Tuesday, forcing flow southwesterly across Colorado and advecting moisture across the area. This will also send a cold front south across the plains. Increased chances for precipitation would be expected with periods of moderate to heavy rain possible. The ECMWF, along with several ensemble members, take the upper low into central Canada, with a piece of energy quickly moving across the area. A cold front would still impact the area, but northwest flow aloft and limited moisture would keep much of the region on the drier side. Mozley && .AVIATION...(For the 00Z TAFS through 00Z Wednesday evening) Issued at 243 PM MDT Tue Sep 6 2016 VFR conditions expected at all terminals tonight and Wed. Best chance of tsra today will be over the eastern plains and along the Palmer Divide, and will include a vcts mention at KCOS for late this afternoon/early evening, although stronger storms may stay east of the terminal. At KPUB and KALS, chance for tsra too low to include in the taf, though winds may become gusty/erratic due to outflow from virga/distant storms. Overnight, stratus again possible over the eastern plains, though with most models developing nly drainage winds at KCOS and KPUB, suspect lower clouds will stay east and won't include a mention at this point. Drier air mass on Wed should keep entire area free of convection, with diurnal terrain driven wind cycle developing. && .PUB Watches/Warnings/Advisories... NONE. && SHORT TERM...PETERSEN LONG TERM...MOZLEY AVIATION...PETERSEN
Hazardous weather outlook, Sep 6, 11:38 AM MDT, 5 hours 55 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PUEBLO CO 1138 AM MDT TUE SEP 6 2016 COZ058>089-093>099-071745- WESTERN MOSQUITO RANGE/EAST LAKE COUNTY ABOVE 11000 FT- LEADVILLE VICINITY/LAKE COUNTY BELOW 11000 FT- EASTERN SAWATCH MOUNTAINS ABOVE 11000 FT- WESTERN CHAFFEE COUNTY BETWEEN 9000 AND 11000 FT- CENTRAL CHAFFEE COUNTY BELOW 9000 FT- WESTERN MOSQUITO RANGE/EAST CHAFFEE COUNTY ABOVE 9000FT- SAGUACHE COUNTY WEST OF CONTINENTAL DIVIDE BELOW 10000 FT- SAGUACHE COUNTY EAST OF CONTINENTAL DIVIDE BELOW 10000 FT- LA GARITA MOUNTAINS ABOVE 10000 FT- UPPER RIO GRANDE VALLEY/EASTERN SAN JUAN MOUNTAINS BELOW 10000 FT- EASTERN SAN JUAN MOUNTAINS ABOVE 10000 FT- DEL NORTE VICINITY/NORTHERN SAN LUIS VALLEY BELOW 8500 FT- ALAMOSA VICINITY/CENTRAL SAN LUIS VALLEY BELOW 8500 FT- SOUTHERN SAN LUIS VALLEY- NORTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 8500 AND 11000 FT- NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FT- SOUTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 7500 AND 11000 FT- SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FT- NORTHWESTERN FREMONT COUNTY ABOVE 8500FT- WESTERN/CENTRAL FREMONT COUNTY BELOW 8500 FT- WET MOUNTAIN VALLEY BELOW 8500 FT- WET MOUNTAINS BETWEEN 6300 AND 10000FT- WET MOUNTAINS ABOVE 10000 FT- TELLER COUNTY/RAMPART RANGE ABOVE 7500FT/PIKE'S PEAK BETWEEN 7500 AND 11000 FT-PIKES PEAK ABOVE 11000 FT- CANON CITY VICINITY/EASTERN FREMONT COUNTY- NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW 7500 FT- COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE BELOW 7400 FT-PUEBLO VICINITY/PUEBLO COUNTY BELOW 6300 FEET- WALSENBURG VICINITY/UPPER HUERFANO RIVER BASIN BELOW 7500 FT- TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT- CROWLEY COUNTY-LA JUNTA VICINITY/OTERO COUNTY- EASTERN LAS ANIMAS COUNTY-WESTERN KIOWA COUNTY- EASTERN KIOWA COUNTY-LAS ANIMAS VICINITY/BENT COUNTY- LAMAR VICINITY/PROWERS COUNTY-SPRINGFIELD VICINITY/BACA COUNTY- 1138 AM MDT TUE SEP 6 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL...EAST CENTRAL...SOUTH CENTRAL AND SOUTHEAST COLORADO. .DAY ONE...THIS AFTERNOON AND TONIGHT ISOLATED TO SCATTERED THUNDERSTORMS WILL DEVELOP ACROSS SOUTHERN COLORADO THIS AFTERNOON AND EVENING...WITH THUNDERSTORMS MOST NUMEROUS ACROSS THE SOUTHEAST PLAINS. ONE OR TWO THUNDERSTORMS WILL BECOME STRONG TO SEVERE ALONG AND EAST OF A LINE EXTENDING FROM COLORADO SPRINGS TO LA JUNTA TO KIM. THE MAIN THREATS WITH THUNDERSTORMS WILL BE HAIL UP TO 1 INCH IN DIAMETER...AND WIND GUSTS OVER 60 MPH. LIGHTNING AND HEAVY RAINFALL WILL ALSO BE POSSIBLE WITH THE STRONGER STORMS TODAY...WITH THE POTENTIAL FOR LOCALIZED FLASH FLOODING. OVER THE MOUNTAINS...ANY THUNDERSTORMS THAT DEVELOP THROUGH THIS EVENING WILL BE MUCH MORE ISOLATED IN COVERAGE WITH LOCALIZED WIND GUSTS UP TO 50 MPH AND LIGHTNING THE PRIMARY STORM THREATS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY ISOLATED THUNDERSTORMS WILL BE POSSIBLE OVER THE MOUNTAINS THURSDAY...SATURDAY AND SUNDAY WITH A SLIGHTLY INCREASED CHANCE OF STORMS ON MONDAY. THE PRIMARY THREATS FROM STORMS THROUGH THE NEXT SEVERAL DAYS WILL BE GUSTY WINDS AND LIGHTNING. .SPOTTER INFORMATION STATEMENT... WEATHER CONDITIONS THAT MEET REPORTING CRITERIA FOR SPOTTERS WILL BE POSSIBLE THIS AFTERNOON AND EVENING ACROSS THE SOUTHEAST PLAINS. 10/77
In the hours before
Special weather statement, Sep 6, 2:55 PM MDT, 2 hours 38 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PUEBLO CO 255 PM MDT TUE SEP 6 2016 COZ094-097>099-062200- LAMAR VICINITY/PROWERS COUNTY CO-EASTERN LAS ANIMAS COUNTY CO- SPRINGFIELD VICINITY/BACA COUNTY CO- LAS ANIMAS VICINITY/BENT COUNTY CO- 255 PM MDT TUE SEP 6 2016 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN PROWERS... NORTHEASTERN LAS ANIMAS...SOUTHEASTERN BENT AND NORTHWESTERN BACA COUNTIES UNTIL 400 PM MDT... AT 255 PM MDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 18 MILES WEST OF TWO BUTTES RESERVOIR...OR 24 MILES NORTHWEST OF SPRINGFIELD...MOVING NORTHEAST AT 20 MPH. DIME SIZE HAIL...WIND GUSTS TO AROUND 55 MPH...HEAVY RAIN AND FREQUENT LIGHTNING WILL BE POSSIBLE WITH THIS STORM. THIS STORM WILL REMAIN OVER MAINLY RURAL AREAS OF SOUTHWESTERN PROWERS...NORTHEASTERN LAS ANIMAS...SOUTHEASTERN BENT AND NORTHWESTERN BACA COUNTIES. PRECAUTIONARY/PREPAREDNESS ACTIONS... TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS. FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE SHELTER INSIDE A BUILDING OR VEHICLE. && LAT...LON 3755 10295 3766 10310 3806 10290 3778 10241 TIME...MOT...LOC 2055Z 233DEG 19KT 3765 10294 LW
Special weather statement, Sep 6, 3:43 PM MDT, 1 hour 50 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
343 PM MDT TUE SEP 6 2016
COZ099-062245-
SPRINGFIELD VICINITY/BACA COUNTY CO-
343 PM MDT TUE SEP 6 2016
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN BACA COUNTY UNTIL
445 PM MDT...
AT 343 PM MDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 10
MILES SOUTH OF STONINGTON...OR 21 MILES NORTHWEST OF ELKHART...MOVING
NORTHEAST AT 25 MPH.
DIME SIZE HAIL...WIND GUSTS TO AROUND 55 MPH...HEAVY RAIN AND
DANGEROUS LIGHTNING ARE EXPECTED WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
STONINGTON.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
&&
LAT...LON 3704 10216 3712 10236 3752 10219 3746 10204
3720 10204
TIME...MOT...LOC 2143Z 204DEG 20KT 3716 10223
LWSpecial weather statement, Sep 6, 3:58 PM MDT, 1 hour 35 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PUEBLO CO 358 PM MDT TUE SEP 6 2016 COZ097>099-062300- LAMAR VICINITY/PROWERS COUNTY CO-SPRINGFIELD VICINITY/BACA COUNTY CO- LAS ANIMAS VICINITY/BENT COUNTY CO- 358 PM MDT TUE SEP 6 2016 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN PROWERS... SOUTHEASTERN BENT AND NORTH CENTRAL BACA COUNTIES UNTIL 500 PM MDT... AT 358 PM MDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 7 MILES WEST OF TWO BUTTES RESERVOIR...OR 18 MILES NORTH OF SPRINGFIELD... MOVING NORTHEAST AT 20 MPH. DIME SIZE HAIL...WIND GUSTS TO AROUND 55 MPH...HEAVY RAIN AND LIGHTNING ARE EXPECTED WITH THIS STORM. THIS STORM WILL REMAIN OVER MAINLY RURAL AREAS OF SOUTHWESTERN PROWERS...SOUTHEASTERN BENT AND NORTH CENTRAL BACA COUNTIES. PRECAUTIONARY/PREPAREDNESS ACTIONS... TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS. FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE SHELTER INSIDE A BUILDING OR VEHICLE. && LAT...LON 3755 10272 3761 10286 3803 10272 3784 10232 TIME...MOT...LOC 2158Z 210DEG 15KT 3765 10273 LW
Special weather statement, Sep 6, 4:20 PM MDT, 1 hour 13 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PUEBLO CO 420 PM MDT TUE SEP 6 2016 COZ086-089-093-062315- CROWLEY COUNTY CO-LA JUNTA VICINITY/OTERO COUNTY CO- PUEBLO VICINITY/PUEBLO COUNTY BELOW 6300 FEET CO- 420 PM MDT TUE SEP 6 2016 ...SIGNIFICANT WEATHER ADVISORY FOR OTERO...SOUTHEASTERN PUEBLO AND SOUTHWESTERN CROWLEY COUNTIES UNTIL 515 PM MDT... AT 420 PM MDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 13 MILES NORTH OF DELHI...OR 29 MILES WEST OF LA JUNTA...MOVING NORTHEAST AT 30 MPH. DIME SIZE HAIL...WIND GUSTS TO AROUND 55 MPH...HEAVY RAIN AND LIGHTNING ARE EXPECTED WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... LA JUNTA...NORTH LA JUNTA...ROCKY FORD...FOWLER...SWINK... MANZANOLA AND OLNEY SPRINGS. PRECAUTIONARY/PREPAREDNESS ACTIONS... TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS. FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE SHELTER INSIDE A BUILDING OR VEHICLE. && LAT...LON 3773 10403 3780 10417 3826 10402 3796 10343 TIME...MOT...LOC 2220Z 225DEG 25KT 3783 10404 LW
Special weather statement, Sep 6, 4:47 PM MDT, 46 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PUEBLO CO 447 PM MDT TUE SEP 6 2016 COZ089-093-095-097-062315- CROWLEY COUNTY CO-LA JUNTA VICINITY/OTERO COUNTY CO- WESTERN KIOWA COUNTY CO-LAS ANIMAS VICINITY/BENT COUNTY CO- 447 PM MDT TUE SEP 6 2016 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN KIOWA...NORTHERN OTERO...SOUTHEASTERN CROWLEY AND WEST CENTRAL BENT COUNTIES UNTIL 515 PM MDT... AT 446 PM MDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR ROCKY FORD...OR 10 MILES WEST OF LA JUNTA...MOVING NORTHEAST AT 35 MPH. NICKEL SIZE HAIL AND WIND GUSTS OF 50 TO 55 MPH WILL BE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... LA JUNTA...NORTH LA JUNTA...ROCKY FORD...SWINK AND CHERAW. PRECAUTIONARY/PREPAREDNESS ACTIONS... TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS. FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE SHELTER INSIDE A BUILDING OR VEHICLE. && LAT...LON 3784 10366 3796 10396 3829 10353 3809 10328 TIME...MOT...LOC 2246Z 227DEG 32KT 3795 10374 HODANISH
Special weather statement, Sep 6, 5:23 PM MDT, 10 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PUEBLO CO 523 PM MDT TUE SEP 6 2016 COZ095>098-070000- LAMAR VICINITY/PROWERS COUNTY CO-EASTERN KIOWA COUNTY CO- WESTERN KIOWA COUNTY CO-LAS ANIMAS VICINITY/BENT COUNTY CO- 523 PM MDT TUE SEP 6 2016 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN PROWERS...CENTRAL KIOWA AND NORTHEASTERN BENT COUNTIES UNTIL 600 PM MDT... AT 522 PM MDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR JOHN MARTIN RESERVOIR...OR 24 MILES WEST OF LAMAR...MOVING NORTHEAST AT 30 MPH. DIME SIZE HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... EADS...SWEETWATER RESERVOIR...QUEENS RESERVOIR... NEEGRONDA RESERVOIR...NEEOSHE RESERVOIR...MCCLAVE...HASTY... JOHN MARTIN RESERVOIR AND CADDOA. LAT...LON 3801 10296 3819 10321 3856 10295 3839 10253 TIME...MOT...LOC 2322Z 223DEG 28KT 3817 10305 HODANISH
The office that day
Everything else NWS Pueblo, CO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 5, 6:15 PM MDT | Special Weather Statement | PUB | Baca | 30 min |
| Sep 5, 9:02 PM MDT | Special Weather Statement | PUB | Baca | 28 min |
| Sep 5, 9:32 PM MDT | Special Weather Statement | PUB | Baca | 43 min |
| Sep 6, 12:26 AM MDT | Special Weather Statement | PUB | Baca | 49 min |
| Sep 6, 1:55 PM MDT | Special Weather Statement | PUB | Bent | 65 min |
| Sep 6, 2:55 PM MDT | Special Weather Statement | PUB | Bent | 65 min |
| Sep 6, 3:43 PM MDT | Special Weather Statement | PUB | Baca | 62 min |
| Sep 6, 3:58 PM MDT | Special Weather Statement | PUB | Prowers | 62 min |
| Sep 6, 4:20 PM MDT | Special Weather Statement | PUB | Otero | 55 min |
| Sep 6, 4:47 PM MDT | Special Weather Statement | PUB | Otero | 28 min |
| Sep 6, 4:49 PM MDT | Severe Thunderstorm Warning | PUB | Bent, Crowley, Otero | 41 min |
| Sep 6, 4:53 PM MDT | Severe Thunderstorm Warning | PUB | Baca | 67 min |
| Sep 6, 5:23 PM MDT | Special Weather Statement | PUB | Kiowa | 37 min |
Nearby
Severe Thunderstorm Warnings in Colorado, 2016Every severe thunderstorm warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.